Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The slice genus and the Thurston-Bennequin invariant of a knot

Author: Lee Rudolph
Journal: Proc. Amer. Math. Soc. 125 (1997), 3049-3050
MSC (1991): Primary 57M25; Secondary 14H99
MathSciNet review: 1443854
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any knot $K\subset S^{3}$, $g_{s}(K) \ge (\operatorname {TB}(K)+1)/2$.

References [Enhancements On Off] (What's this?)

  • 1. D. Bennequin, Entrelacements et équations de Pfaff, Astérisque 107-8 (1983), 87-161. MR 86e:58070
  • 2. P. Kronheimer & T. Mrowka, Gauge theory for embedded surfaces, I, Topology (1993). MR 94k:57048
  • 3. -, personal communication, December 11, 1995.
  • 4. Lee Rudolph, An obstruction to sliceness via contact geometry and ``classical'' gauge theory, Invent. Math. 119 (1995), 155-163. MR 95k:57013
  • 5. -, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. 29 (1993), 51-59. MR 94d:57028

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25, 14H99

Retrieve articles in all journals with MSC (1991): 57M25, 14H99

Additional Information

Lee Rudolph
Affiliation: Department of Mathematics and Computer Science, Clark University, Worcester, Massachusetts 01610

Keywords: Slice genus, Thom Conjecture, Thurston-Bennequin invariant
Received by editor(s): October 12, 1995
Additional Notes: The author was partially supported by NSF grant DMS-9504832 and CNRS
Communicated by: Ronald Stern
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society